MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012448-08
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was performed on (b)(6) 2025, to treat a left anterior descending coronary artery that is 99% stenosed.The patient presented with an acute myocardial infarction.A 2.75x8mm nc trek balloon was not prepped outside the anatomy prior to use.The nc trek balloon was used for pre-dilatation but the balloon completely failed to inflate under pressure after one inflation.The nc trek balloon was withdrawn and a leak was noted.An unspecified balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay.On (b)(6) 2025, the patient returned to the ward and died for unknown reasons; however, in the physician's opinion the nc trek balloon did not cause or contribute to patient's death.Subsequently, returned device analysis observed that a leak or rupture was not visible however, a leak was noted at the guidewire notch when attempting to inflate the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported inflation issue was confirmed.The reported balloon rupture was not confirmed; however, it is likely that the noted leak at the guide wire exit notch during return analysis is likely what was perceived as the reported rupture since the balloon did not maintain pressure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, inflation issue and noted leak during return analysis appear to be related to operational context.It was reported by the account that the device was not prepped (air aspirated) outside of the anatomy.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states to perform air aspiration prior to inserting in the body, otherwise complications may occur.In this case, it is unknown if the reported violation of the ifu caused or contributed to the complaint.Return device analysis noted a leak at the guide wire exit notch.The leak/tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the catheter in an opposite direction as the guide wire.In this case, it is likely that the devices were manipulated during use resulting in the noted leak and subsequently the reported inflation issue, which also gave the impression of the reported balloon rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21733214
Report Number2024168-2025-03260
Device Sequence Number15637259
Product Code LOX
UDI-Device Identifier08717648151804
UDI-Public(01)08717648151804(17)250531(10)20610G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012448-08
Device Catalogue Number1012448-08
Device Lot Number20610G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown